Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 286, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 18, 2006, 9:23 PM CDT for Lee County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2006, 9:23 PM CDT (02:23 UTC)
- Expired
- Oct 18, 2006, 10:01 PM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lee County, TX
The radar
The Ft Hood radar (KGRK), 58 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 190223
SVREWX
TXC287-190330-
/O.NEW.KEWX.SV.W.0286.061019T0223Z-061019T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 PM CDT WED OCT 18 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
LEE
* UNTIL 1030 PM CDT
* AT 922 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GIDDINGS...AND
MOVING EAST AT 25 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3042 9715 3011 9697 3018 9680 3035 9687
3052 9694
$$1 follow-up statement
000
WWUS54 KEWX 190301
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1001 PM CDT WED OCT 18 2006
TXC287-190310-
/O.CAN.KEWX.SV.W.0286.000000T0000Z-061019T0330Z/
LEE TX-
1001 PM CDT WED OCT 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY IS CANCELLED...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
SEVERE THUNDERSTORM MOVE EAST OF LEE COUNTY. AS A RESULT...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3042 9715 3011 9697 3018 9680 3035 9687
3052 9694
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:24 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 18, 6:24 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 624 PM CDT WED OCT 18 2006 .AVIATION... COLD FRONT WILL PUSH THROUGH KAUS NEAR 02Z AND THROUGH KSAT NEAR 04Z THIS EVENING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WITH THE FROPA AT I-35 TAF SITES. IFR CIGS TO FOLLOW QUICKLY BEHIND THE FRONT AND HOLD THROUGH 15Z THURSDAY AT I-35 TAF SITES...WITH ONLY MVFR CIGS EXPECTED AT KDRT. MODERATE NORTHERLY LOW LEVEL FLOW WITH GUSTS TO PREVAIL BEHIND THE FRONT THROUGH MOST OF THURSDAY. && .PREV DISCUSSION... (ISSUED 231 PM CDT WED OCT 18 2006) DISCUSSION... THE COLD FRONT HAS PASSED THROUGH SJT AND IS MOVING SOUTHEAST AT AROUND 20 MPH. THE FRONT WILL MOVE INTO THE HILL COUNTRY EARLY THIS EVENING AND WILL BE OVER THE COASTAL WATERS BY THURSDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WERE ALREADY DEVELOPING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY IN THE WARM AND UNSTABLE AIRMASS AHEAD OF THE FRONT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN INTENSITY AND AREAL COVERAGE WITH THE APPROACH AND PASSAGE OF THE COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE TSTMS FOR MUCH OF THE CWFA THIS EVENING WITH THE PRIMARY THREAT BEING DAMAGING WINDS. THERE IS ALSO A THREAT OF LOCALLY HEAVY RAINFALL DUE TO THE HIGH PWS. HOWEVER WE WILL NOT ISSUE A FFA DUE TO THE ANTICIPATED SPEED OF THE STORMS. 1 TO 2 INCH STORM TOTALS CAN BE EXPECTED. ALTHOUGH THE COLD FRONT WILL HAVE REACHED THE COAST BY THURSDAY MORNING THERE WILL BE SOME POST FRONTAL RAIN AND SHOWERS. THIS ACTIVITY WILL END IN THE AFTERNOON WITH THE PASSAGE OF THE UPPER TROF AXIS AFTER 18Z. THE PROGRESSIVE 5 WAVE UPPER LEVEL PATTERN CONTINUES OVER THE NORTHERN HEMISPHERE. THE NEXT UPPER TROF WILL DROP OUT OF CANADA AND SWING ACROSS THE CENTRAL PLAINS SATURDAY AND SUNDAY. THIS SYSTEM WILL DRIVE ANOTHER COLD FRONT ACROSS SOUTH CENTRAL TEXAS SATURDAY NIGHT. THERE WILL BE ENOUGH MOISTURE RECOVERY TO INCLUDE A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS NEXT FROPA. FCST A BLEND OF GFS/NAM. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/04/11/JB
Hazardous weather outlook, Oct 18, 2:30 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 230 PM CDT WED OCT 18 2006 TXZ171>173-183>194-202>209-217>225-228-191030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 230 PM CDT WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE INTO THE TEXAS HILL COUNTRY EARLY THIS EVENING AND WILL BE LOCATED ALONG THE TEXAS COAST BY THURSDAY MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE AND ALONG THE COLD FRONT AS IS MOVES SOUTHWARD ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS THIS EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH THE PRIMARY THREAT BEING DAMAGING WINDS. THE SEVERE THREAT WILL END AROUND MIDNIGHT WITH THE LOSS OF HEATING. HOWEVER THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH THE OVERNIGHT HOURS. RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED WITH LOCALIZED AMOUNTS OF THREE INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 18, 6:03 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
603 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG KINGSLAND 30.66N 98.45W
10/18/2006 LLANO TX LAW ENFORCEMENT
POWER LINES BLOWN DOWN
&&
JPBLocal storm report, Oct 18, 6:34 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST BURNET 30.76N 98.23W
10/18/2006 M62 MPH BURNET TX ASOS
&&
JPBLocal storm report, Oct 18, 6:46 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG KINGSLAND 30.66N 98.45W
10/18/2006 LLANO TX AMATEUR RADIO
ROOF BLOWN OFF SO ANNEX, ALSO CONSIDERABLE DAMAGE TO BOAT
DEALERSHIP.
&&
JPBLocal storm report, Oct 18, 8:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG BURNET 30.76N 98.23W
10/18/2006 BURNET TX LAW ENFORCEMENT
TREES DOWN, POWER LINES DOWN, SEVERAL ROOFS OFF, BARN
BLOWN DOWN, ALL IN THE IMMEDIATE BURNET AREA.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:24 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Lee, Travis, Williamson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.